Alert archive / Colorado / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS Pueblo, CO

February 2, 20146 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 2, 2014, 3:14 PM MST for 6 counties in Colorado. It took effect at Feb 3, 2014, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2014, 3:14 PM MST (22:14 UTC)
In effect from
Feb 3, 2014, 5:00 PM MST
Expired
Feb 3, 2014, 4:00 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS45 KPUB 022214
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MST SUN FEB 2 2014

COZ060-066-068-030500-
/O.NEW.KPUB.WW.Y.0005.140203T1000Z-140204T0100Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
314 PM MST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MST
MONDAY.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE
  LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH
  MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL BRING PERIODS OF
  SNOW TO THE REGION LATE TONIGHT THROUGH MONDAY.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* WIND...SOUTHWEST 15 TO 25 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ093>099-030500-
/O.NEW.KPUB.WS.A.0002.140204T0000Z-140204T1800Z/
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
314 PM MST SUN FEB 2 2014

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* LOCATION...THE SOUTHEAST COLORADO PLAINS...EAST OF THE I-25
  CORRIDOR...INCLUDING KIOWA...OTERO...BENT...PROWERS...EASTERN
  LAS ANIMAS AND BACA COUNTIES.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL INTENSIFY OVER
  THE SOUTHEAST COLORADO PLAINS MONDAY AFTERNOON...SPREADING SNOW
  ACROSS THE REGION MONDAY NIGHT AND TUESDAY.

* SNOW ACCUMULATION...5 TO 9 INCHES POSSIBLE.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
655 
WWUS45 KPUB 030454
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MST SUN FEB 2 2014

COZ060-066-068-031200-
/O.CON.KPUB.WW.Y.0005.140203T1000Z-140204T0100Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
954 PM MST SUN FEB 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM
MST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MST
MONDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE
  LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH
  MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL BRING PERIODS 
  OF SNOW TO THE REGION LATE TONIGHT THROUGH MONDAY. 

* SNOW ACCUMULATION...4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ON WEST FACING SLOPES.

* WIND...SOUTHWEST 15 TO 25 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ093>099-031200-
/O.CON.KPUB.WS.A.0002.140204T0000Z-140204T1800Z/
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
954 PM MST SUN FEB 2 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING. 

* LOCATION...THE SOUTHEAST COLORADO PLAINS...EAST OF THE I-25 
  CORRIDOR...INCLUDING KIOWA...OTERO...BENT...PROWERS...EASTERN 
  LAS ANIMAS AND BACA COUNTIES. 

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL INTENSIFY OVER
  THE SOUTHEAST COLORADO PLAINS LATE MONDAY AFTERNOON...SPREADING
  SNOW ACROSS THE REGION MONDAY NIGHT AND TUESDAY.

* SNOW ACCUMULATION...5 TO 9 INCHES POSSIBLE.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
523 
WWUS45 KPUB 031100
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
400 AM MST MON FEB 3 2014

COZ093>099-031700-
/O.UPG.KPUB.WS.A.0002.140204T0000Z-140204T1800Z/
/O.NEW.KPUB.WS.W.0002.140204T0000Z-140204T1800Z/
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
400 AM MST MON FEB 3 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE SOUTHEAST COLORADO PLAINS...EAST OF THE I-25 
  CORRIDOR...INCLUDING KIOWA...OTERO...BENT...PROWERS...EASTERN 
  LAS ANIMAS AND BACA COUNTIES. 

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL INTENSIFY OVER
  THE SOUTHEAST COLORADO PLAINS LATE THIS AFTERNOON...SPREADING
  SNOW ACROSS THE REGION TONIGHT AND TUESDAY.

* SNOW ACCUMULATION...5 TO 9 INCHES BY MIDDAY TUESDAY

* WINDS...NORTH-NORTHEAST 10 TO 20 MPH...PRODUCING AREAS OF
  DRIFTING SNOW. 

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING
THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU
BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL
HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10
MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-066-068-031700-
/O.EXT.KPUB.WW.Y.0005.000000T0000Z-140204T1200Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
400 AM MST MON FEB 3 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST
TUESDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET... 
  THE LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN 
  SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL BRING PERIODS OF
  SNOW TO THE REGION TODAY AND TONIGHT. 

* SNOW ACCUMULATION...4 TO 8 INCHES BY EARLY TUESDAY
  MORNING...WITH LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES.

* WIND...SOUTHWEST 15 TO 25 MPH...PRODUCING AREAS OF BLOWING AND
  DRIFTING SNOW. 

* IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO A COMBINATION OF 
  SNOW...POOR VISIBILITIES...AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 2, 10:41 AM MST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 2, 10:41 AM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1041 AM MST SUN FEB 2 2014

.UPDATE...
ISSUED AT 1032 AM MST SUN FEB 2 2014

BROUGHT IN NEW OBSERVATIONS. ALSO STARTED POPULATING FRESH MODEL
DATA INTO FORECAST GRIDS FOR TONIGHT AND TOMORROW. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 509 AM MST SUN FEB 2 2014

CURRENTLY...FLURRIES HAVE JUST ABOUT ENDED AS OF 11Z OVER MOST OF
THE REGION...THOUGH PATCHY STRATUS AND FOG REMAINS OVER THE PLAINS
AND SAN LUIS VALLEY. FOR TODAY...WITH SNOW QUICKLY ENDING WON'T
INCLUDE ANY MENTION IN TODAY'S FORECAST...THOUGH SUPPOSE A FLURRY IS
POSSIBLE AROUND COLORADO SPRINGS THROUGH SUNRISE. AS MID LEVEL CLOUD
DECK SHIFTS EAST EARLY THIS MORNING...LOWER CLOUDS AND FOG WILL FILL
IN OVER THE PLAINS AND I-25 CORRIDOR IN A SOMEWHAT PATCHY FASHION.
FOG/STRATUS WILL BE FAIRLY SHALLOW AND LIKELY BURN OF QUICKLY BY
MIDDAY...WITH CLEARING SKIES ALL AREAS BY 17Z-19Z. LIGHT WINDS/POOR
MIXING/SNOW COVER WILL KEEP MAX TEMPS DOWN MOST LOCATIONS TODAY WITH
WARMEST READINGS IN THE LEE OF THE SOUTHERN SANGRES...WHERE LACK OF
SNOW COVER AND WEAK WEST WINDS WILL BOOST READINGS INTO THE 30S.
TONIGHT...NEXT UPPER TROUGH WILL DIG SOUTH ACROSS CALIFORNIA AS FLOW
BEGINS TO TURN GRADUALLY SOUTHWEST BY EARLY MONDAY MORNING. AREAS
ALONG THE CONTINENTAL DIVIDE WILL LIKELY SEE A FEW -SHSN BY
SUNRISE...THOUGH HEAVIER SNOWS WON'T DEVELOP UNTIL PAST 12Z.
OVERNIGHT LOWS TRICKY OVER SNOW COVERED AREAS...FOR NOW WILL COUNT
ON INCREASING HIGH CLOUDS TO KEEP MOST AREAS FROM PLUMMETING BELOW
ZERO...THOUGH SINGLE DIGITS AND TEENS WILL BE WIDESPREAD.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 509 AM MST SUN FEB 2 2014

UNSEASONABLY COLD TEMPERATURES IN COMBINATION WITH UNSETTLED
METEOROLOGICAL CONDITIONS ANTICIPATED OVER THE FORECAST DISTRICT
DURING THE LONGER TERM. AT THIS TIME...THE PRIMARY LONGER TERM
CONCERNS ARE POTENTIAL SNOW AMOUNTS...TEMPERATURES AND INCREASING
WIND POTENTIAL BY LATE IN THE FORECAST PERIOD.

RECENT COMPUTER SIMULATIONS INDICATE THAT AN UPPER DISTURBANCE
LOCATED OVER NORTHERN ARIZONA AT 00Z TUESDAY WILL PUSH ACROSS THE
FORECAST DISTRICT FROM MONDAY EVENING INTO TUESDAY. IN
ADDITION...A NORTHERLY SURFACE SURGE WILL BE MOVING ACROSS EASTERN
PORTIONS OF THE CWFA MONDAY NIGHT.

INITIAL ACCUMULATING SNOW IS EXPECTED TO DEVELOP OVER THE WESTERN
MOUNTAINS MONDAY WITH SNOW ALSO DEVELOPING OVER EASTERN SECTIONS
FROM LATER MONDAY INTO TUESDAY WITH THIS SYSTEM. THE HIGHEST
POTENTIAL FOR HEAVIER ACCUMULATING SNOW SHOULD BE NOTED FROM
MONDAY EVENING INTO TUESDAY. IF LATEST COMPUTER TRENDS
CONTINUE...THE POTENTIAL EXISTS THAT WINTER WEATHER HIGHLIGHTS
MAY BE NEEDED OVER THE MOUNTAINS AND EVEN SECTIONS OF THE
SOUTHEASTERN COLORADO PLAINS...ESPECIALLY FROM MONDAY EVENING INTO
TUESDAY. AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY AND ISSUE
HIGHLIGHTS AS WARRANTED.

COLD AND UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE OVER MANY
PORTIONS OF THE FORECAST DISTRICT FROM TUESDAY NIGHT INTO
THURSDAY. A COMBINATION OF MOIST NORTHWESTERLY UPPER FLOW WITH A
1057 MB SURFACE HIGH CENTERED OVER NORTHWESTERN MONTANA AT 06Z
WEDNESDAY WEAKENS SLIGHTLY AS IT SHIFTS INTO FAR NORTHEASTERN
COLORADO BY 12Z THURSDAY. THE MOIST EASTERLY UPSLOPE FLOW
ASSOCIATED WITH THE SURFACE HIGH AS WELL AS THE MOIST
NORTHWESTERLY UPPER FLOW WILL ALLOW SNOW...ACCUMULATING AT
TIMES...TO BE NOTED OVER MANY PORTIONS OF THE CWFA DURING THIS
TIME-FRAME.

METEOROLOGICAL FOCUS THEN SHIFTS TO NEXT UPPER DISTURBANCE WHICH
IS PROJECTED TO IMPACT THE FORECAST DISTRICT FROM FRIDAY INTO
SATURDAY WITH ANOTHER ROUND OF ACCUMULATING SNOW(ESPECIALLY OVER
HIGHER TERRAIN LOCATIONS) AS WELL AS GUSTY WINDS AT TIMES.

FINALLY...BELOW SEASONAL EARLY FEBRUARY TEMPERATURES ARE
ANTICIPATED DURING THE LONGER TERM WITH COLDEST TEMPERATURES
EXPECTED FROM TUESDAY INTO THURSDAY AS PROJECTED 700 MB
TEMPERATURES DROP TO -17C AT TIMES OVER THE INTERSTATE 25
CORRIDOR. WARMEST TEMPERATURES DURING THE LONGER TERM SHOULD
BE REALIZED SATURDAY AFTERNOON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1032 AM MST SUN FEB 2 2014

AS SOON AS THE LAST LINGERING TRACES OF FOG AND LOW CLOUDS
DISSIPATE OVER THE SAN LUIS VALLEY AND PARTS OF THE PLAINS...
A TEMPORARY RIDGE OF HIGH PRESSURE WILL PROVIDE GENERALLY
VFR CONDITIONS THROUGH THE NEXT 24 HOURS...INCLUDING KCOS...KPUB
AND KALS TAF SITES. THERE IS STILL A SMALL CHANCE FOR SOME VALLEY
FOG ACROSS THE SAN LUIS VALLEY LATE TONIGHT AND EARLY MONDAY.
HOWEVER...INCREASING HIGH LEVEL CLOUDS SHOULD PRECLUDE THIS FOR
THE MOST PART.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
AVIATION...LW
Hazardous weather outlook, Feb 2, 7:05 AM MST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
705 AM MST SUN FEB 2 2014

COZ058>089-093>099-031415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
705 AM MST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP ALONG THE CONTINENTAL DIVIDE AFTER
MIDNIGHT...AND AN INCH OF TWO OF ACCUMULATION IS POSSIBLE OVER
THE HIGHER PEAKS OF THE SAN JUAN MOUNTAINS BY EARLY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM PROJECTED TO MOVE ACROSS COLORADO FROM MONDAY
EVENING INTO TUESDAY WILL BE CAPABLE OF PRODUCING ACCUMULATING
SNOW...POTENTIALLY HEAVY AT TIMES...ESPECIALLY OVER THE
MOUNTAINS AND PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS.

THEN...COLD AND UNSETTLED METEOROLOGICAL CONDITIONS ARE EXPECTED
TO CONTINUE OVER MANY PORTIONS OF SOUTHERN COLORADO FROM TUESDAY
NIGHT INTO THURSDAY. ACCUMULATING SNOW WILL AGAIN BE POSSIBLE
OVER MANY LOCATIONS OF SOUTHERN COLORADO DURING THIS TIME-FRAME.

NEXT UPPER DISTURBANCE IS THEN PROJECTED TO IMPACT SOUTHERN
COLORADO FROM FRIDAY INTO SATURDAY WITH ANOTHER ROUND OF
ACCUMULATING SNOW...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS.
IN ADDITION...GUSTY WINDS AT TIMES ARE ALSO EXPECTED WITH THIS
DISTURBANCE.

IN ADDITION TO THE SNOW...VERY COLD AIR IS STILL PROJECTED TO
SPREAD ACROSS THE REGION TUESDAY...WITH THE COLD AIR EXPECTED TO
REMAIN IN PLACE INTO THURSDAY. MAXIMUM TEMPERATURES RUNNING
WELL BELOW FREEZING WILL BE COMMON FROM TUESDAY INTO THURSDAY
WHILE MINIMUM TEMPERATURES DROP INTO THE POSITIVE AND NEGATIVE
SINGLE DIGITS DURING THIS TIME-FRAME. FINALLY...WIND CHILL
READINGS DROPPING WELL BELOW ZERO SHOULD BE NOTED OVER MANY
LOCATIONS FROM TUESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE TONIGHT OVER THE HIGHER ELEVATIONS OF THE SOUTHWEST
MOUNTAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:14 PM MSTWinter Weather AdvisoryPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more56 hr

Nearby

Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.